Review Us

Review mdtalks.com on alexa.com

I am a 23 year old female and was recently diagnosed with GERD and diffuse esophageal spasm after having an x-ray, barium swallow, schazki ring removal and balloon stent, endoscopy, and an esophageal manometry. I am now on medication for the esophageal spasms that lower my blood pressure but my blood pressure is low from genetics. Sometimes I get very dizzy and it has gotten to the point that I don’t feel comfortable driving. From my research and speaking to relatives in the medical field, being hospitalized and speaking to the hospital doctors, and meeting with my gastroenterologist, it seems that this might be the best case scenario, and that it might never get better. I have read about antidepressants helping rather than heart pressure medication, but my doctor said he doesn’t think it would help and if the heart medication is helping the spasms that I should stick with it. I’d like a second opinion.

It appears you are suffering from diffuse esophageal spasms but also have low blood pressure. Calcium channel blocks and nitrates (both heart medications) have been proven to effectively decrease the amplitude of diffuse esophageal spasms. These medications are generally well tolerated but may lower the blood pressure of patients. Unfortunately, it appears that . . . → Read More: I am a 23 year old female and was recently diagnosed with GERD and diffuse esophageal spasm after having an x-ray, barium swallow, schazki ring removal and balloon stent, endoscopy, and an esophageal manometry. I am now on medication for the esophageal spasms that lower my blood pressure but my blood pressure is low from genetics. Sometimes I get very dizzy and it has gotten to the point that I don’t feel comfortable driving. From my research and speaking to relatives in the medical field, being hospitalized and speaking to the hospital doctors, and meeting with my gastroenterologist, it seems that this might be the best case scenario, and that it might never get better. I have read about antidepressants helping rather than heart pressure medication, but my doctor said he doesn’t think it would help and if the heart medication is helping the spasms that I should stick with it. I’d like a second opinion.

My mom have always constipation maybe because she always in the wheelchair all the time. Is it okay for her to take a Metamucil capsule everyday? What does it really do to her since she always in the wheelchair? Is there any good vitamins for her too?

Metamucil is a combination laxative and fiber supplement available over the counter. Patients who are deficient in fiber could benefit from metamucil but excess fiber can inhibit absorption of medications and nutrients.

Other alternatives for constipation include docusate sodium (available in a variety of brand names) and senna glycosides. These are stool softeners and laxatives . . . → Read More: My mom have always constipation maybe because she always in the wheelchair all the time. Is it okay for her to take a Metamucil capsule everyday? What does it really do to her since she always in the wheelchair? Is there any good vitamins for her too?

i been having abdominal pain and went to ER the dr did blood tests, urine samples, and also a pelvic exam,, nothing has came back with infection or anything what else could cause this?

The symptoms you are describing are extremely vague and do not point to any specific diagnosis. Abdominal pain can be due to a bacterial/viral infection, toxin ingestion, autoimmune disease, ovulation, anatomic abnormality, etc. If your symptoms do not improve or worsen, you should return to the emergency room and be evaluated further with additional . . . → Read More: i been having abdominal pain and went to ER the dr did blood tests, urine samples, and also a pelvic exam,, nothing has came back with infection or anything what else could cause this?

About 3 weeks ago I started haveing stomach pains, passing stool that had blood in it (less then a spoonful) and was sometimes yellow, diarrhea, mucusy and sometimes ideal looking. I was having muscle twitches in the leg in abdomen and pain in my sides. I went to the ER after I was spitting up blood, I received an Abdominal CT scan, blood work, a Chest X-ray and Urology all came back clear. They told me the blood I spit was from an apple I ate that cut capalaries in my throat and that im probably constipated. I was giving a perscription for a stool softener which I did not use because I had diarrhea the next day. I was supposed to see the Clinic today but I did not go as all these symptoms have passed. My mother said my much younger sister once had the same symptoms but by the time she took her to the doctor they said whatever she had has passed, was I wrong to not go to the clinic?

If you can help it, you should keep your clinic appointments. Constipation can cause bloody stools especially if you have hemorrhoids as well. Your symptoms are vague and do not point to one diagnosis over another. Viral syndromes, autoimmune disease, and anatomic abnormalities can all cause the symptoms you are describing. Since . . . → Read More: About 3 weeks ago I started haveing stomach pains, passing stool that had blood in it (less then a spoonful) and was sometimes yellow, diarrhea, mucusy and sometimes ideal looking. I was having muscle twitches in the leg in abdomen and pain in my sides. I went to the ER after I was spitting up blood, I received an Abdominal CT scan, blood work, a Chest X-ray and Urology all came back clear. They told me the blood I spit was from an apple I ate that cut capalaries in my throat and that im probably constipated. I was giving a perscription for a stool softener which I did not use because I had diarrhea the next day. I was supposed to see the Clinic today but I did not go as all these symptoms have passed. My mother said my much younger sister once had the same symptoms but by the time she took her to the doctor they said whatever she had has passed, was I wrong to not go to the clinic?

My sister is 35 years old. She said her upper left side is hurt. Shes been in different doctor to check her stomach,liver, etc. And even an ultrasound. Everything is Fine. But she still feel hurt a little even when she apply pressure oh her upper left side.And also she is constantly belching a lot. Sometimes have troulbe to go in the bathroom. She said its been 3 years she have this belching and upper left side hurt. Sometimes she will just ignore this so that she will not depress thinking about her condition. She is loosing weight a little bet now too and also she said,she cant sat down in a long period of time, she feel burning feeling. I dont know what to do! Your advice would be appreciated. Thanks!

Your sister’s condition is suspicious for conditions that affect the gastrointestinal tract such as ulcers, polyps, and tumors. Belching is typical of conditions that affect the stomach or irritate the diaphragm. Weight loss is typical of a malignancy but can just as easily be due to benign processes that make it difficult for your . . . → Read More: My sister is 35 years old. She said her upper left side is hurt. Shes been in different doctor to check her stomach,liver, etc. And even an ultrasound. Everything is Fine. But she still feel hurt a little even when she apply pressure oh her upper left side.And also she is constantly belching a lot. Sometimes have troulbe to go in the bathroom. She said its been 3 years she have this belching and upper left side hurt. Sometimes she will just ignore this so that she will not depress thinking about her condition. She is loosing weight a little bet now too and also she said,she cant sat down in a long period of time, she feel burning feeling. I dont know what to do! Your advice would be appreciated. Thanks!